Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 286, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 17, 2017, 10:39 PM CDT for Vernon County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 10:39 PM CDT (03:39 UTC)
- Expired
- Jun 17, 2017, 11:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 10:18 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
668
WUUS53 KSGF 180339
SVRSGF
MOC217-180445-
/O.NEW.KSGF.SV.W.0286.170618T0339Z-170618T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1039 PM CDT SAT JUN 17 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Vernon County in west central Missouri...
* Until 1145 PM CDT
* At 1039 PM CDT, severe thunderstorms were located along a line
extending from Pleasanton to near Uniontown, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Nevada... Walker...
Schell City... Bronaugh...
Moundville... Richards...
Milo... Deerfield...
Metz... Harwood...
Stotesbury... Horton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3806 9461 3805 9424 3804 9423 3802 9424
3805 9421 3804 9419 3806 9413 3804 9411
3805 9410 3803 9406 3791 9408 3777 9420
3769 9433 3768 9462
TIME...MOT...LOC 0339Z 288DEG 30KT 3817 9469 3792 9493
HAIL...0.75IN
WIND...60MPH
$$
Cramer2 follow-up statements
021
WWUS53 KSGF 180416
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1116 PM CDT SAT JUN 17 2017
MOC217-180445-
/O.CON.KSGF.SV.W.0286.000000T0000Z-170618T0445Z/
Vernon MO-
1116 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR VERNON COUNTY...
At 1115 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Schell City to near Nevada to 7 miles
southeast of Fort Scott, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nevada... Walker...
Schell City... Bronaugh...
Moundville... Richards...
Milo... Deerfield...
Metz... Harwood...
Stotesbury... Horton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3806 9461 3805 9424 3804 9423 3802 9424
3805 9421 3804 9419 3806 9413 3804 9411
3805 9410 3803 9406 3791 9408 3777 9420
3769 9433 3768 9462
TIME...MOT...LOC 0415Z 285DEG 35KT 3804 9424 3788 9436 3778 9458
HAIL...<.75IN
WIND...60MPH
$$
Cramer400
WWUS53 KSGF 180430
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1130 PM CDT SAT JUN 17 2017
MOC217-180439-
/O.CAN.KSGF.SV.W.0286.000000T0000Z-170618T0445Z/
Vernon MO-
1130 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR VERNON COUNTY IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 600 AM CDT for
southeastern Kansas...and west central Missouri.
LAT...LON 3806 9461 3805 9424 3804 9423 3802 9424
3805 9421 3804 9419 3806 9413 3804 9411
3805 9410 3803 9406 3791 9408 3777 9420
3769 9433 3768 9462
TIME...MOT...LOC 0427Z 288DEG 30KT 3801 9411 3785 9423 3775 9445
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:42 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 17, 6:42 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
642 PM CDT Sat Jun 17 2017
.UPDATE...
Issued at 630 PM CDT Sat Jun 17 2017
No big changes planned. A few storms have developed along a sfc
front from central KS into nw MO/southern IA. HRRR indicates
strong instability ahead of the front this evening 3000-4000 j/kg
mlcape with a strong wind/hail threat. The wind threat will
increase as storms organize into a line along the front later this
evening. Timing? Could see storms into our nw counties by 9-10 pm,
but will monitor. Would anticipate a convective/svr tstm watch
before that time, but nothing has been coordinated as of yet.
Watches are out to the west and northwest.
Heat advisory will expire at 7 pm. Never really panned out with
cloud cover today.
&&
.SHORT TERM...(Late This Afternoon through Sunday)
Issued at 220 PM CDT Sat Jun 17 2017
A cirrus shield which remained from overnight thunderstorms has
acted to keep temperatures a bit cooler early this afternoon.
However, this shield continues to thin out and shift south. Thus,
temperatures will have no problem creeping up into the upper 80s
and lower 90s by late this afternoon. Meanwhile, dew points are
also recovering after the morning storms with some moisture
pooling noted along the I-35 corridor in Kansas. Expectations are
for dew points to rise a degree or two as we get into late this
afternoon. Overall, we have lowered expected maximum heat indices
3-5 degrees over most areas. With that being said, we will be
dropping the Excessive Heat Warning and replacing that area with a
Heat Advisory. We will also trim a bit off of the existing Heat
Advisory.
Meanwhile, our eyes will be peeled on the I-70 corridor from late
this afternoon into this evening. Explosive thunderstorm
development will occur as a cold front translates south across
that area. Extreme instability and high theta-e differentials
between the surface and 10 kft agl will support strong cold pools
and very gusty winds with these storms as they congeal into a
line. Damaging wind gusts to 70 mph appear quite possible as this
squall line quickly moves south into central Missouri later this
evening. We may also see some large hail with a few of the
stronger updrafts.
This line will then continue to quickly move south and is expected
to reach the I-44 corridor somewhere in the 10 PM to 2 AM time
frame. By this time, these storms will be strongly outflow
dominant and should begin to slowly weaken. That slow weakening
trend will then continue as these storms push into south-central
Missouri late tonight. While these storms will be rather
progressive, we will have to watch west-central Missouri and
southeastern Kansas for a flash flood risk given the recent heavy
rainfall across that area.
Showers and thunderstorms will then end from north to south across
the Ozarks on Sunday as that cold front shifts south of the
region. A cooler and drier air mass will also begin filtering into
the area with highs Sunday afternoon around 80 degrees.
.LONG TERM...(Sunday Night through Saturday)
Issued at 220 PM CDT Sat Jun 17 2017
Northwesterly flow aloft will set up over the region early next
week with surface high pressure building in from the Plains. This
will result in a dry start to the work week along with below
normal temperatures.
The upper level flow will flatten a bit by midweek which will
result in a slow return to heat and humidity. Highs by Wednesday
should again push the 90 degree mark. We may see a few weak
ripples of energy ride through the region from mid to late week.
These could provide a chance at more showers and storms, however
confidence is on the low side.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 630 PM CDT Sat Jun 17 2017
KSGF/KJLN/KBBG tafs: A cold front will bring strong thunderstorms
into the area early in the taf period with strong winds and areas
of mvfr/ifr visibility in heavy showers. Showers/tstms will linger
behind the wind shift for a period of time, and will need to
monitor for lower cat cloud ceilings, but for now ceilings are
vfr. Should see drier air and vfr conditions for latter portions
of the taf period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for MOZ066-067-077-078-
088-089-093-094.
KS...Heat Advisory until 7 PM CDT this evening for KSZ073-097-101.
&&
UPDATE...DSA
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...DSAHazardous weather outlook, Jun 17, 9:00 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 900 PM CDT Sat Jun 17 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 900 PM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Significant Lightning risk. DISCUSSION... A complex or line of storms is expected to continue to develop across northern Missouri and eastern Kansas and spread southeast into the area later this evening by 10 to 11 pm. The storms will then move through the rest of the outlook area overnight. These storms will gradually begin to weaken as they move through southern Missouri. There will again be a strong to severe storm risk across the area, especially along and north of I-44. Damaging wind gusts up to 70 mph and hail to the size of quarters will be the main severe weather risks. Frequent lightning and locally heavy rainfall can also be expected, with a limited risk for flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms may be possible during the middle of next week but the better chances should remain north of the outlook area. Additional thunderstorm chances will then be possible next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight for hail and wind damage reports. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:42 AM CDT | Special Weather Statement | SGF | Maries | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.